Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does hydrostatic hypertension mean?

Answered by
Dr.
Dr. Rogers Nditanchou

General & Family Physician

Practicing since :2010

Answered : 193 Questions

default
Posted on Wed, 27 Nov 2013 in Hypertension and Heart Disease
Question: My daughter is in Hospital having a knee replacement and now they have found out she has Hydrostatic Hypertension....what is this
doctor
Answered by Dr. Rogers Nditanchou 40 minutes later
Brief Answer: Hypertension due to excess fluid retention Detailed Answer: Hi and thanks for the query, Hydrostatic hypertension means an increase in blood pressure due to excess amounts of fluids in the body. Excess fluid can be caused by the child taking more than enough infusions, lack of sufficient urination r excess amounts of Sodium in the blood. The commonest cause is generally due t excess taking of infusions, low urination and excess salts. the treatment will usually involve use of diuretics (drugs that increase urine output), reducing fluid intake and reducing Sodium intake. IN general, these measures should be sufficient. Please feel free asking further follow up questions in case you got any specific concerns. thanks and kind regards as I wish her the best of health. Dr Rogers
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Rogers Nditanchou 47 hours later
My daughter is 50 yrs old and has just had knee replacement surgery, every time she tries to stand up, she feels like she is going to pass out.
doctor
Answered by Dr. Rogers Nditanchou 20 hours later
Brief Answer: Too early to worry so much. Detailed Answer: Hi and thanks for the query, I am afraid it might be important to ask again from the doctors. It is difficult for hypertension to cause such standing difficulties. It is possible that a low blood pressure instead (orthostatic HYPOTENSION) could cause such an instability. It might also be important to critically understand her feelings. If the feeling comes from her eyes kind of turning or the fact that she feels weak at the level of her limbs. This distinction is critical. It is however not very rare to experience a feeling as such, especially if the surgery took a lot of time. She should be getting better in the days ahead. A well controlled blood pressure, nice diet XXXXXXX in vegetables and fruits, for the moment should be sufficient. I do think, especially if she has never experienced this in the past, that she should be so worried, it should be getting better soon. It is however imperative that she obtains a proper blood pressure control. thanks and kind regards as I wish her the best of health. Dr Rogers
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Procedures

Recent questions on  Orthostatic hypotension

doctor1 MD

My husband blood pressure, gets very high in the mornings. He also experiences light headiness & dizziness throughout the day. He is on Lisinopril with HCTZ. He had surgery abot 4 years ago to remove a acoustic neuroma tumor that was on his hearing nerve & pressing on his brain stem. He has been suffering extreme ringing and dizziness for the past 4 years, but now the symptoms are much more severe, especially with the light head & dizzy spells & blood pressure. Help!!

doctor1 MD

I think I have orthostatic hypotension but I am not sure. When I stand up I get the normal dizziness but my vision also fades to black for a few seconds. Sometimes I get tunnel vision. I am a runner so I thought it could be having a runner s pulse, but no one on my team experiences vision loss or as much dizziness. I am not dehidrated either. Is there anything I can do to stop this? Or do I need to see a doctor?

doctor1 MD

I am 20 years old, and have Addison s Disease. Recently I have had rapid heart rate, orthostatic hypertension, petachie spots, fatigue, mood swings, pain in legs, head aches...etc What is most concerning is the high heart rate, it stays in the 80 s at the least at rest. And it is very difficult to get up after sitting, my heart starts racing and pumping harder. Here are some blood test results: at 12:27 PM WBC 4.0L RBC 4.92 Hemoglobin 16.4 Hematocrit 47.5 MCV 96.6 MCH 33.4 MCHC 34.6 RDW 12.1 Platelets 178 Neutrophuls 41.9 Lymphs 43.6 Monocytes 10.3 Eos 3.5 Basos 0.7 Neutrophils (Absolute) 1.70 Lymphs (Absolute) 1.7 Monocytes (absolute) 0.40 Eos (Absolute) 0.2 Baso (Absolute) 0.00 eGFR - unable to calculate due to inappropriate age/gender/creatinine value glucose 76 BUN 14 creatinine 0.9 sodium 138 potassiu, 4.5 chloride 102 carbon dioxide 28 calcium 9.7 protein 7.1 albumin 4.1 globulin 3.0 bilirubin 3.0 alkaline phosphatase 49 AST 13 vitamin b12 487 CT scan recently done with no tumor on adrenals, adrenals actually couldn t be seen due to my lack of fat they say. I take 0.1 fludrocortisone and 30mg hydrocortisone. Any advice would be greatly appreciated, thank you.

doctor1 MD

I have the feeling of numbness in my head along with a constant headache, nausea and sudden feelings of being on fire. The heat starts from my back to my chest and head. I don t have a fever. When sitting still I get a feeling like I m on a boat. Dizzy spells and shaky hands even though I ve had a meal and I usually need to eat something sweet to stop the dizziness.

doctor1 MD

Hi, I've been having a drop in BP when I go from sitting to standing and I feel like I'm on an elevator and very lightheaded when I stand up . Sometimes I feel fine . Happens randomly . Latest ekg was normal . Not sure what other avenues I should...

doctor1 MD

3rd time this week that this has happened. Comes on fast. I’m fine and then I’m white as a ghost,shaky, nauseous,and feel faint

doctor1 MD

yes my husband is on three blood pressure medicines and his dr. refuses to know that he is losing weight and feels dizzy and light headness should I get another dr. to do a work up on him. I am losing faith in this dr. and want a second opinion so...